MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SMOOTH; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SMOOTH; CATHETER
Model Number 5642
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record review was completed and no related nonconformances were found.A returned product evaluation was completed and confirmed the complaint received.The distal tip of the turnpike was damaged, and material was separated.The separated material was caught in the coils of the guidewire that was also returned.There was no other damage to the catheter.
 
Event or Problem Description
As reported: the customer had smooth 135cm turnpike over a wire and engaged in calcium, torqueing the device, and part of the tip broke off on the wire.Broken tip was able to be retrieved as the unit was on a wire.The case was completed successfully as the broken unit was fully retrieved, and customer used a turnpike gold to finish case.

Brand Name
TURNPIKE SMOOTH
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key9596410
Report Number2134812-2020-00003
Device Sequence Number2436717
Product Code DQY
UDI-Device Identifier10841156100728
UDI-Public(01)10841156100728
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2021
Device Model Number5642
Device Catalogue Number5642
Device Lot Number662505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2019
Initial Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;